MAUDE Adverse Event Report: SYNTHES GMBH TORQUE LIMITING HANDLE/QUICK RELEASE-6MM HEX COUPLING; SCREWDRIVER

SYNTHES GMBH TORQUE LIMITING HANDLE/QUICK RELEASE-6MM HEX COUPLING; SCREWDRIVER
Catalog Number 321.133
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the product failed torque test during inspection at local dc.There was no patient involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned sample revealed that the handle shows normal repetitive use wear.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed using torque meter ez-torq lll 150i, id# (b)(6), adaptor tt046645-1.Drawing 321_133, rev.D manufactured was used as source of specification.Torque handle is required to deliver 7.0-8.4 nm at intermediate setting.Actual measured values range from 8.04 - 8.2 nm.The complaint condition was not able to be replicated because the device passed on the torque test.Refer to attachment "(b)(4) test" for results.The overall complaint was not confirmed as the observed condition of the torque-limiting t-handle 7nm would have not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part:321.133.Synthes lot:596690j08-018.Supplier lot:(b)(4).Supplier: tecomet.Release to warehouse date: sep 17, 2008.No ncrs generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TORQUE LIMITING HANDLE/QUICK RELEASE-6MM HEX COUPLING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key21757419
Report Number8030965-2025-03099
Device Sequence Number12817147
Product Code HXX
UDI-Device Identifier07611819776043
UDI-Public(01)07611819776043
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321.133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/12/2025
05/27/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/13/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown